Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Having fatty liver. Pass stools after breakfast. Have abdominal pain. Taking rab. What could the problem be?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
hello doctor
My age is 24, and I am having following problem :
1) fatty liver for many years.

2) I have stools 3 times in the morning for last 3 months. First bowel movement is generally solid and fully formed. But the following two times, the stools can be "soft but formed" and sometimes "unformed loose stool". Very rarely it is watery. After breakfast i have to go once or twice the whole day. These (after breakfast stools) are generally formed stools and can be sometimes soft stools. Very rarely i have urgency.
3) i have heavy "upper central abdominal pain", which is relieved after having eno, antacids or after trying to burp. generally with burping, pain subsides. I am taking rab 20 for two months, but only temporary relief.

I did the following test.
I have attached the reports.
SERUM HBSAg - non reactive
Accept for slight liver problem all test were normal.
So doctor asked me to do endoscopy and colonoscopy.
Here the problem lies.
i had erosive antral gastritis and duodenitis.
I also had multiple erosion in terminal ileum and IC valve.
biopsy from ileum said :
Gross : multiple tiny bits of greyish white tissue. All the bits embedded.
Microscopical examination : Section shows multiple bits of ileal mucosa showing focal erosion of the lining surface epithelium. The glands in one of the bits shows mucin depletion. The lamina propria is infiltrated by inflammatory cells composed of lymphocytes, plasma cells admixed with eosinophils. Lymphoid follicles are present. No cryptitis or crypt abcess seen. No granuloma found. There is no evidence of malignancy in this biopsy.
Impression : Non specific ileitis.
my ESR level is 6
my CRP is 2.6
Vitamin b12 = 186 pg/ml, after taking b12 oral medicine it shot up to 1410pg/ml in one month.
(i think my terminal ileum is functioning well, as it absorbed b12, i am vegetarian)
Vitamin d3 = 12 nmol/l, took vitamin d3 supplements.

what do u think the problem is ? is it ibs or something more serious ? I do not have lower abdominal pain.
This gastric pain (upper central abdomin) is nothing new to me. it is occuring for last 2-3 years. this pain occurs in once or twice a month. But these days it is frequent. Please help.
Posted Thu, 3 Oct 2013 in Liver and Gall Bladder
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later
Brief Answer:
You are a proved case of Antral Gastritis

Detailed Answer:

Thanks for writing in

You detailed history is self suggestive of antral gastritis and Illietis

I would suggest you manage your stress levels, take bland diet and avoid fermented and spicy meals

Go for a H Pylori test and if positive take a treatment for the same, if negative take Rabeprazole along with domperidone twice a day for three weeks followed by once a day for three weeks

Is the frequency altered after VitB12 therapy ?

You may go for a stool culture and in the mean time add a good probiotic for two weeks

Hope this helps
Do write back in case of concern
Above answer was peer-reviewed by
Follow-up: Having fatty liver. Pass stools after breakfast. Have abdominal pain. Taking rab. What could the problem be? 16 hours later
1 well Rabeprazole along with domperidone is only giving temporary relief. i have tried it.
2. for last 2 months i am taking bifilac.
3. can h.pylori cause EROSIVE gastritis ?

IF not, what is the solution.

4. what do u mean by ileitis ? is it a common problem ? is the reason for my altered bowel movement and increased frequency ? or is it due to ibs ? what do u think ?

5. vitamin b12 therapy did nothing good.
Answered by Dr. Ajit Naniksingh Kukreja 6 hours later
Brief Answer:
H Pylori is known to cause Non Errosive Gastritis.

Detailed Answer:
1. You need to take it persistently for six weeks followed by maintainence dose
2. Bifilac will surely help continue for one more month and take it twice a day
3. Errosive gastritis commonly occurs secondary to non steroidal antiinflammatory medicines and or alcohol etc
4. Inflammation of the ileum - Not very common - It can be the reason for altered bowel movements, do you have any other symptoms and who has labelled you to be suffering from IBS ?
5. Now that your B12 levels have normalized you may give up

Hope this helps
Do not hesitate to ask for clarifications
Above answer was peer-reviewed by
Follow-up: Having fatty liver. Pass stools after breakfast. Have abdominal pain. Taking rab. What could the problem be? 25 minutes later
Apart from altered bowel movement i do not have any other symptoms... No lower abdominal pain, no weight loss, no watery diarrhea, and normally there is not urgency even, no fatigue. Problem is worst only in morning.

My family doctor and also a gastroenterologist said it is ibs.
2 other gastroenterologist said it might be SIBO, crohns or some other infection. They are not sure.

I have high anxiety level and generally all day I am tensed fearing crohns.

I have seen your portfolio and find u very experienced. what according to u is my problem as per your experience and my symptomns mentioned above.
can SIBO cause erosion in terminal ileum ? what do u think the problem is ? how should i go about ?
Answered by Dr. Ajit Naniksingh Kukreja 14 hours later
Brief Answer:
Reassure Yourself

Detailed Answer:

What I gather from your information is that you are undergoing lot of stress

First and foremost reassure yourself, Chron's is not an easy diagnosis

SIBO and IBS both can cause your symptoms but do not self medicate yourself, all information on the net s not authentic

Have faith in your healthcare provider and I would suggest instead of coming to a conclusion on your own follow the advise I have given in my earlier reply and watch for the response

Wishing you a healthy life ahead
Above answer was peer-reviewed by
Follow-up: Having fatty liver. Pass stools after breakfast. Have abdominal pain. Taking rab. What could the problem be? 9 hours later
well after taking psyllium husk, my stool gets formed, but frequency is unchanged.

my doctor has suggested to use mesacol od
should i start it ?
my family doctor is against using it.

does mesacol od is given to non crohn patient also, who have non specific ileitis ?

or should i go for another colonoscopy, and see if sibo and ibs medication has solved the ileitis. If not solved then i should take mesacol od.

Frankly speaking doctor i need advice.

I dont have weight loss, no watery diarrhea, normal esr and crp levels, platelets are also normal, no cryptitis in biospy, no lower abdominal pain.
Answered by Dr. Ajit Naniksingh Kukreja 40 minutes later
Brief Answer:
Wait before you go for another colonoscopy

Detailed Answer:

I can understand your apprehension

I would suggest you wait for three to four weeks

Take the medicines suggested, if this does not work you may get back to me and we will work a line of management from scratch

Hope this helps
WIshing you a speedy recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor